MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2478-0000
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.
 
Event or Problem Description
It was reported that shortly after the start of a platelet transfusion, the platelet line leaked at the entrance to the long filter chamber.The set was primed with normal saline on one spike, iv patency confirmed, and the infusion was started.The nurse then spiked the platelet bag and started to prime the tubing segment leading to the filter chamber.The leak was observed at the top of the chamber.No patient harm was reported.
 
Event or Problem Description
It was reported that shortly after the start of a platelet transfusion, the platelet line leaked at the entrance to the long filtered drip chamber.The set was primed with normal saline on one spike, iv patency confirmed, and the infusion was started.The nurse then spiked the platelet bag and started to prime the tubing segment leading to the filter chamber.The leak was observed at the engagement of the tubing and the top of the drip chamber.No patient harm was reported.
 
Additional Manufacturer Narrative
The customer's report of a leak at the top of the blood filter drip chamber was confirmed.Functional and pressure testing was performed; fluid leaked out from one of the two tubing engagements to its corresponding inlet port on the top of the blood filter drip chamber component.The pvc tubing to the observed engagement leak was slightly tugged in which the tubing was able to separate from the drip chamber component.Visual inspection of the separated tubing end observed insufficient to no areas of expected solvent.Dimensional analysis of the separated tubing measured within specification.The root cause of the customer¿s experience was due to an assembly issue of insufficient solvent being applied at the engagement of the tubing during assembly of the set.

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8043528
Report Number9616066-2018-02106
Device Sequence Number11121606
Product Code FPA
UDI-Device Identifier10885403235122
UDI-Public10885403235122
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K894842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2021
Device Model Number2478-0000
Device Catalogue Number2478-0000
Device Lot Number18085194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/06/2018
Supplement Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100,8015, TD (B)(6) 2018; NORMAL SALINE IV BAG.